Winter Storm, Greene
- When
- February 10, 11:00 AM CST to 11:00 PM CST
- Where
- Greene forecast zone
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.118, -90.559 (the zone’s center; the record gives no point)
The combination of a surface low moving across the northern Gulf coast and a southward moving arctic front produced significant winter weather over East Arkansas. Between 2 and 5 inches of snow over this area.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
The combination of a surface low moving across the northern Gulf coast and a southward moving arctic front produced significant winter weather over East Arkansas. Between 2 and 5 inches of snow over this area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 10, 5:25 AM CST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
525 AM CST FRI FEB 10 2006
.DISCUSSION...
...A HEAVY SNOW WARNING AND SNOW ADVISORIES HAVE BEEN POSTED
FOR PARTS OF THE MIDSOUTH...
A WINTER STORM IS EXPECTED OVER MUCH OF THE MIDSOUTH STARTING
THIS AFTERNOON AND LASTING MOST OF THE NIGHT. SNOW WILL BE
THE MAIN PROBLEM. AN ARCTIC FRONT IN NORTHWEST ARKANSAS CONNECTED
TO A STRENGTHENING LOW IN NORTH CENTRAL TEXAS ARE MOVING EAST.
ONCE THE FRONT PASSED TEMPERATURES WILL FALL AND RAIN WILL CHANGE
EVENTUALLY TO SNOW STARTING MID AFTERNOON. EVENING. SNOW WILL BE
HEAVY OVER MUCH OF THE AREA WHILE PLACES BORDERING THE HEAVY SNOW
COUNTIES STILL COULD GET A COUPLE OF INCHES. PLACES IN A LINE
FROM COAHOMA TO UNION AND ON TO ITAWAMBA COUNTIES SHOULD HAVE
LITTLE OR NO ACCUMULATION. WINDCHILL WILL BE IN THE TEENS
TONIGHT.
SATURDAY WILL BE COLD AND BRISK WITH FLURRIES DUE TO THE ARCTIC
HIGH BLOWING INTO THE MIDSOUTH. THIS ARCTIC HIGH WILL KEEP THE
MIDSOUTH COLD THROUGH EARLY NEXT WEEK...ESPECIALLY DURING NIGHTS
THROUGH TUESDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 42 26 36 23 / 100 90 20 10
MKL 41 26 33 22 / 100 100 20 10
JBR 38 26 35 23 / 100 70 20 10
TUP 47 30 35 24 / 100 100 30 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAVY SNOW WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY
FOR CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-
POINSETT-ST. FRANCIS.
SNOW ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY FOR
LEE(AR)-PHILLIPS.
SNOW ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY FOR
CLAY-RANDOLPH.
MO...HEAVY SNOW WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY
FOR DUNKLIN-PEMISCOT.
MS...SNOW ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY FOR
ALCORN-BENTON(MS)-DESOTO-MARSHALL-PRENTISS-TATE-TIPPAH-
TISHOMINGO-TUNICA.
TN...HEAVY SNOW WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY
FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&
WERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 835 AM CST FRI FEB 10 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111645- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 835 AM CST FRI FEB 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A HEAVY SNOW WARNING HAS BEEN ISSUED FOR MUCH OF THE MIDSOUTH SOUTH OF A LINE FROM WALNUT RIDGE ARKANSAS TO KENNETT MISSOURI AND ON TO PARIS TENNESSEE ALL THE WAY DOWN TO FOREST CITY TO THE TENNESSEE MISSISSIPPI STATE LINE. UP TO 3 TO 5 INCHES OF SNOW ARE POSSIBLE IN THE HEAVY SNOW WARNING AREA WITH SNOW BEGINNING AROUND MID AFTERNOON AND LASTING WELL INTO THE EVENING. A SNOW ADVISORY HAS BEEN POSTED FOR RANDOLPH...CLAY...LEE...AND PHILLIPS COUNTIES IN ARKANSAS AND MISSISSIPPI COUNTIES NORTH OF A LINE FROM HERNANDO TO TISHOMINGO. UP TO 2 INCHES COULD FALL IN THE SNOW ADVISORY AREA COUNTIES FROM LATE THIS AFTERNOON TO WELL INTO THE EVENING. THE REST OF NORTH MISSISSIPPI WILL HAVE MAINLY RAIN TODAY. RAIN COULD CHANGE TO SNOW FOR A BRIEF TIME...BUT LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS...LAW ENFORCEMENT...AND STORM SPOTTERS ARE ENCOURAGED TO REPORT ALL SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS. JLH
The national radar mosaic for the moment the first event began.
9 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491002, 5491003, 5491004, 5491005, 5491006, 5491007, 5491008, 5491009, 5491010.